Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 88, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 9, 2022, 2:31 PM PDT. It took effect at Sep 10, 2022, 8:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2022, 2:31 PM PDT (21:31 UTC)
- In effect from
- Sep 10, 2022, 8:00 AM PDT
- Expired
- Sep 10, 2022, 8:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
391 WHUS76 KEKA 092131 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 231 PM PDT Fri Sep 9 2022 PZZ470-100545- /O.CAN.KEKA.SE.W.0024.000000T0000Z-220909T2300Z/ /O.NEW.KEKA.SC.Y.0088.220910T1100Z-220911T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 231 PM PDT Fri Sep 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM PDT SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 4 AM to 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-100545- /O.NEW.KEKA.SC.Y.0088.220910T1100Z-220911T0400Z/ Pt St George to Cape Mendocino out 10 nm- 231 PM PDT Fri Sep 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM PDT SATURDAY... * WHAT...South winds 10 to 20 kt with localized gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 4 AM to 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
162 WHUS76 KEKA 092225 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 325 PM PDT Fri Sep 9 2022 PZZ450-470-100630- /O.NEW.KEKA.SC.Y.0089.220909T2225Z-220910T0600Z/ /O.CON.KEKA.SC.Y.0088.220910T1100Z-220911T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 325 PM PDT Fri Sep 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM PDT SATURDAY... * WHAT...For the first Small Craft Advisory, seas 7 to 12 feet. For the second Small Craft Advisory, south winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 11 PM PDT this evening. For the Small Craft Advisory, from 4 AM to 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-100600- /O.NEW.KEKA.SC.Y.0089.220909T2225Z-220910T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 325 PM PDT Fri Sep 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
777 WHUS76 KEKA 100313 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 813 PM PDT Fri Sep 9 2022 PZZ450-470-101115- /O.CAN.KEKA.SC.Y.0089.000000T0000Z-220910T0600Z/ /O.EXT.KEKA.SC.Y.0088.220910T1500Z-220911T0300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 813 PM PDT Fri Sep 9 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 8 AM to 8 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-100415- /O.CAN.KEKA.SC.Y.0089.000000T0000Z-220910T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 813 PM PDT Fri Sep 9 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
241 WHUS76 KEKA 100930 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 230 AM PDT Sat Sep 10 2022 PZZ450-470-101730- /O.CON.KEKA.SC.Y.0088.220910T1500Z-220911T0300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 230 AM PDT Sat Sep 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 8 AM this morning to 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
441 WHUS76 KEKA 101558 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 858 AM PDT Sat Sep 10 2022 PZZ450-470-110000- /O.CON.KEKA.SC.Y.0088.000000T0000Z-220911T0300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 858 AM PDT Sat Sep 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm, strongest winds between Cape Mendocino and Clam Beach. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
554 WHUS76 KEKA 102146 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 246 PM PDT Sat Sep 10 2022 PZZ450-470-110300- /O.CON.KEKA.SC.Y.0088.000000T0000Z-220911T0300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 246 PM PDT Sat Sep 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
770 WHUS76 KEKA 110245 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 745 PM PDT Sat Sep 10 2022 PZZ450-470-110345- /O.EXP.KEKA.SC.Y.0088.000000T0000Z-220911T0300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 745 PM PDT Sat Sep 10 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 5:20 AM PDT, 9 hours 11 minutes earlier.
Area forecast discussion, Sep 9, 5:20 AM PDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
520 AM PDT Fri Sep 9 2022
.SYNOPSIS...Coastal areas will continue to see fair weather and
near normal temperatures. Inland areas will see one more unseasonably
hot afternoon...but a significant cooling trend will occur this
weekend with below normal temperatures likely next week.
&&
.DISCUSSION...Today will be the last day of the extreme afternoon
temperatures before a cooling trend finally begins to establish
itself this weekend. Thus one more day of Heat Advisories and
Warnings...although some Heat Advisories may still be needed for
Saturday but at this time it looks unlikely. Temperatures then
begin to see widespread cooling late this weekend, as the stubborn
ridge of high pressure aloft weakens and moves eastward...with a
trough on its heels approaching the North Coast. Marine stratus
and fog will also begin to build along the coast this weekend as
southerly winds develop. Mid and upper level moisture (mostly
above 15,000 feet) from Hurricane Kay will spread northward over
the area Saturday night and early Sunday. Even with the mid level
moisture spreading over the area this weekend and small amounts of
elevated CAPE (less than 100J/kg), there is not any forcing or
upward motion for storms and deep convection. This is supported by
the fact that high Res modeled reflectivity values are zero at
least up until early Saturday. Saturday afternoon is still up for
debate and will have to keep an eye on that period. Still looks
like the best chances for some convective activity may be mid
week next week as an upper low/cold pool aloft is progged to move
across the region. At this time will hold off on any mention of
tstorm chances given the low NBM probabilities (less than 5%) for
Tue/Wed. An upper level trough will linger across the area next
week resulting in cooler weather and below normal high
temperatures. Models hint at some light precipitation for coastal
areas with transients and decaying fronts. This will most be in
the form of coastal drizzle.
&&
.AVIATION...Mostly clear skies will prevail across Northern
California. Otherwise, sea spray will continue generating some
visibility reduction in haze along the coastal terminals. Marine
stratus are expected to develop south of Cape Mendocino during the
afternoon and then push into the N Coast overnight as southerly
winds develops.
&&
.MARINE...Winds and steep to very steep seas begun to
weaken across the waters and will continue throughout the day. Light
to moderate northerlies are expected by the afternoon, before
northerlies dissipate tonight and become southerly into Saturday
morning. Gusty southerlies up to 25 kt will develop near Cape
Mendocino and over the northern outer waters by Saturday morning.
Winds look to weaken on Sunday, with northerlies possibly returning
on Monday, mainly over the souther waters.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Heat Advisory until 10 PM PDT this evening for CAZ102-
104>106-110-112.
Excessive Heat Warning until 10 PM PDT this evening for
CAZ107-108-111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 9 AM PDT this morning for
PZZ450-475.
Small Craft Advisory until 9 AM PDT this morning for PZZ455.
Hazardous Seas Warning until 4 PM PDT this afternoon for
PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Sep 9, 4:36 AM PDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 436 AM PDT Fri Sep 9 2022 CAZ101-103-109-101145- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 436 AM PDT Fri Sep 9 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-110-112-101145- Southwestern Humboldt-Northwestern Mendocino Interior- Southwestern Mendocino Interior- 436 AM PDT Fri Sep 9 2022 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ113>115-101145- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 436 AM PDT Fri Sep 9 2022 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Excessive Heat Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-101145- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 436 AM PDT Fri Sep 9 2022 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-101145- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 436 AM PDT Fri Sep 9 2022 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Excessive Heat Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:25 PM PDT | Small Craft Advisory | EKA | 5 hr |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.